| Catalog Number |
FEM12060 |
| Medical Device Problem Codes |
Break (1069); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/08/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a stent graft placement procedure in the cephalic arch via left upper arm arteriovenous fistula, a piece of the catheter from the stent graft was found inside the patient while deploying.It was further reported that the piece was identified as marker on the catheter.Reportedly, it was attempted to retrieve using snare but unsuccessful.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 11/2026) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Event or Problem Description
It was reported that during a stent graft placement procedure in the cephalic arch via left upper arm arteriovenous fistula, a piece of the catheter from the stent graft was allegedly found inside the patient while deploying.It was further reported that the piece was identified as marker on the catheter.Reportedly, it was attempted to retrieve using snare but unsuccessful and the segment migrated to the lung.The patient has not reported any symptoms.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was not returned for evaluation.However, x-rays of the stent placement site have been provided.Based on these images it could be confirmed that the distal end of the outer sheath including the radiopaque marker broke off respectively detached, which hindered the distal end of the stent to expand.As documented on x-rays provided the stent was expanded using a balloon catheter, which caused the radiopaque marker to break.The last image shows the stent completely deployed, but the sheath marker is no more visible which leads to confirmed results for break and detachment of the sheath marker.The location respectively disposition of the detached radiopaque marker tip is not shown.It was reported that a 0.035" guidewire were used for access, the tracking vessel was neither tortuous nor calcified, the lesion was predilated and the device was flushed before use.A 9f and 10f introducer were used during the procedure but it is not known which was used for access.Based on the provided information and evaluation of the provided photos, the investigation is closed with confirmed results for catheter break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instructions for use state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device'.Regarding preparation of the device the instructions for use state that "prior to loading the vascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment".Regarding the anatomy of the placement site the instructions for use states: "prior to stent graft deployment, ensure that the proximal stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible failure to deploy".Regarding accessories the instructions for use states: "prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended".The packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.H10: b5, d4 (expiration date: 11/2026), g3, h6 (device).H11: h6 (method, result).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.